Tattoos/rash on around new tattoo
I got my tattoo 3 days ago, and today a rash looking red spots have come up on, and around my tattoo. my tattoo is up my back and the rash is also in my armpit.. they are also very itchy. I have been using Aquaphor on the tattoo. I also have a tattoo on my leg that I used Aquaphor on and it healed just fine. do you think the rash is becouse of the tattoo or could it be just some kind of rash? I wounder becouse I also work with dogs. Please help! thank you..
It isn't uncommon for there to be reactions to aftercare, even if you've used it before. The first thing is to stop all aftercare products. Sometimes the skin is just over stimulated by after products and Aquaphor is made of almost half petroleum jelly, so the body cannot absorb it. This could help the skin to dry up and settle down and may solve the issue.
It is always a good idea to talk to your tattoo artist as s/he is on the scene and can see what is happening in person.
If the rash doesn't go away in a 2-4 days or gets worse, you might want to check in with your medical adviser, as I cannot diagnose an skin rash. Of course, don't substitute online advice for your own judgement and if you are concerned, if it doesn't get better or gets worse or spreads, contact your health care professional.
It is may be that just leaving it alone will take care of the issue.
Sasha Merritt, CPCP